February  2018, 38(2): 589-614. doi: 10.3934/dcds.2018026

Bounded and unbounded capillary surfaces derived from the catenoid

1. 

KAIST, Department of Mathematical Sciences, 291 Daehak-ro, Yuseong-gu, Daejeon, South Korea

2. 

KIAS, School of Mathematics, 87 Hoegi-ro, Dongdaemun-gu, Seoul, South Korea

Received  April 2017 Revised  August 2017 Published  February 2018

Fund Project: This research was supported by Basic Science Research Program through the National Research Foundation of South Korea (NRF) funded by the Ministry of Education, Grant NRF- 2016R1A1A005299.

We construct two kinds of capillary surfaces by using a perturbation method. Surfaces of first kind are embedded in a solid ball B of $\mathbb{R}^3$ with assigned mean curvature function and whose boundary curves lie on $\partial B.$ The contact angle along such curves is a non-constant function. Surfaces of second kind are unbounded and embedded in $\mathbb{R}^3 \setminus \tilde B,$ $\tilde B$ being a deformation of a solid ball in $\mathbb{R}^3.$ These surfaces have assigned mean curvature function and one boundary curve on $\partial \tilde B.$ Also in this case the contact angle along the boundary is a non-constant function.

Citation: Filippo Morabito. Bounded and unbounded capillary surfaces derived from the catenoid. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 589-614. doi: 10.3934/dcds.2018026
References:
[1]

C. Gerhardt, Global regularity of the solutions to the capillarity problem, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 3 (1976), 157-175. 

[2]

G. Lieberman, Gradient estimates for capillary-type problems via the maximum principle, Commun. Partial Diff. Equations, 13 (1988), 33-59.  doi: 10.1080/03605308808820537.

[3]

F. Morabito, Higher genus capillary surfaces in the unit ball of $\mathbb{R}^3$ Boundary Value Problems 2014 (2014), 23pp. doi: 10.1186/1687-2770-2014-130.

[4]

F. Morabito, Singly periodic minimal surfaces in a solid cylinder of $\mathbb{R}^3$, Discrete Continuous Dynamical Systems, 35 (2015), 4987-5001.  doi: 10.3934/dcds.2015.35.4987.

[5]

F. Morabito, Free boundaries surfaces and Saddle Tower minimal surfaces in ${\mathbb S}^2 × \mathbb{R}$, Journal of Mathematical Analysis and Applications, 443 (2016), 478-525.  doi: 10.1016/j.jmaa.2016.05.006.

[6]

L. Simon and J. Spruck, Existence and regularity of a capillary surface with prescribed contact angle, Arch. Rational Mech. Anal., 61 (1976), 19-34.  doi: 10.1007/BF00251860.

[7]

J. Spruck, On the existence of a capillary surface with prescribed contact angle, Comm. Pure Appl. Math., 28 (1975), 189-200.  doi: 10.1002/cpa.3160280202.

[8]

N. Uraltseva, Solvability of the capillary problem, Vestnik Leningrad. Univ., 19 (1973), 54-64,152. 

show all references

References:
[1]

C. Gerhardt, Global regularity of the solutions to the capillarity problem, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 3 (1976), 157-175. 

[2]

G. Lieberman, Gradient estimates for capillary-type problems via the maximum principle, Commun. Partial Diff. Equations, 13 (1988), 33-59.  doi: 10.1080/03605308808820537.

[3]

F. Morabito, Higher genus capillary surfaces in the unit ball of $\mathbb{R}^3$ Boundary Value Problems 2014 (2014), 23pp. doi: 10.1186/1687-2770-2014-130.

[4]

F. Morabito, Singly periodic minimal surfaces in a solid cylinder of $\mathbb{R}^3$, Discrete Continuous Dynamical Systems, 35 (2015), 4987-5001.  doi: 10.3934/dcds.2015.35.4987.

[5]

F. Morabito, Free boundaries surfaces and Saddle Tower minimal surfaces in ${\mathbb S}^2 × \mathbb{R}$, Journal of Mathematical Analysis and Applications, 443 (2016), 478-525.  doi: 10.1016/j.jmaa.2016.05.006.

[6]

L. Simon and J. Spruck, Existence and regularity of a capillary surface with prescribed contact angle, Arch. Rational Mech. Anal., 61 (1976), 19-34.  doi: 10.1007/BF00251860.

[7]

J. Spruck, On the existence of a capillary surface with prescribed contact angle, Comm. Pure Appl. Math., 28 (1975), 189-200.  doi: 10.1002/cpa.3160280202.

[8]

N. Uraltseva, Solvability of the capillary problem, Vestnik Leningrad. Univ., 19 (1973), 54-64,152. 

[1]

Zhihong Xia, Peizheng Yu. A fixed point theorem for twist maps. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 4051-4059. doi: 10.3934/dcds.2022045

[2]

Shui-Hung Hou. On an application of fixed point theorem to nonlinear inclusions. Conference Publications, 2011, 2011 (Special) : 692-697. doi: 10.3934/proc.2011.2011.692

[3]

Mircea Sofonea, Cezar Avramescu, Andaluzia Matei. A fixed point result with applications in the study of viscoplastic frictionless contact problems. Communications on Pure and Applied Analysis, 2008, 7 (3) : 645-658. doi: 10.3934/cpaa.2008.7.645

[4]

Antonio DeSimone, Natalie Grunewald, Felix Otto. A new model for contact angle hysteresis. Networks and Heterogeneous Media, 2007, 2 (2) : 211-225. doi: 10.3934/nhm.2007.2.211

[5]

Jeffrey W. Lyons. An application of an avery type fixed point theorem to a second order antiperiodic boundary value problem. Conference Publications, 2015, 2015 (special) : 775-782. doi: 10.3934/proc.2015.0775

[6]

Xiao-Ping Wang, Xianmin Xu. A dynamic theory for contact angle hysteresis on chemically rough boundary. Discrete and Continuous Dynamical Systems, 2017, 37 (2) : 1061-1073. doi: 10.3934/dcds.2017044

[7]

Emeka Chigaemezu Godwin, Adeolu Taiwo, Oluwatosin Temitope Mewomo. Iterative method for solving split common fixed point problem of asymptotically demicontractive mappings in Hilbert spaces. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022005

[8]

Liyuan Tian, Yong Wang. Solving tensor complementarity problems with $ Z $-tensors via a weighted fixed point method. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022093

[9]

Nicholas Long. Fixed point shifts of inert involutions. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1297-1317. doi: 10.3934/dcds.2009.25.1297

[10]

Adeolu Taiwo, Lateef Olakunle Jolaoso, Oluwatosin Temitope Mewomo. Viscosity approximation method for solving the multiple-set split equality common fixed-point problems for quasi-pseudocontractive mappings in Hilbert spaces. Journal of Industrial and Management Optimization, 2021, 17 (5) : 2733-2759. doi: 10.3934/jimo.2020092

[11]

Francis Akutsah, Akindele Adebayo Mebawondu, Hammed Anuoluwapo Abass, Ojen Kumar Narain. A self adaptive method for solving a class of bilevel variational inequalities with split variational inequality and composed fixed point problem constraints in Hilbert spaces. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021046

[12]

Lateef Olakunle Jolaoso, Maggie Aphane. Bregman subgradient extragradient method with monotone self-adjustment stepsize for solving pseudo-monotone variational inequalities and fixed point problems. Journal of Industrial and Management Optimization, 2022, 18 (2) : 773-794. doi: 10.3934/jimo.2020178

[13]

Shaotao Hu, Yuanheng Wang, Bing Tan, Fenghui Wang. Inertial iterative method for solving variational inequality problems of pseudo-monotone operators and fixed point problems of nonexpansive mappings in Hilbert spaces. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022060

[14]

Kristoffer Varholm. Solitary gravity-capillary water waves with point vortices. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3927-3959. doi: 10.3934/dcds.2016.36.3927

[15]

Georgios Fotopoulos, Markus Harju, Valery Serov. Inverse fixed angle scattering and backscattering for a nonlinear Schrödinger equation in 2D. Inverse Problems and Imaging, 2013, 7 (1) : 183-197. doi: 10.3934/ipi.2013.7.183

[16]

Yakov Krasnov, Alexander Kononovich, Grigory Osharovich. On a structure of the fixed point set of homogeneous maps. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1017-1027. doi: 10.3934/dcdss.2013.6.1017

[17]

Jorge Groisman. Expansive and fixed point free homeomorphisms of the plane. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1709-1721. doi: 10.3934/dcds.2012.32.1709

[18]

Yong Ji, Ercai Chen, Yunping Wang, Cao Zhao. Bowen entropy for fixed-point free flows. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6231-6239. doi: 10.3934/dcds.2019271

[19]

Luis Hernández-Corbato, Francisco R. Ruiz del Portal. Fixed point indices of planar continuous maps. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 2979-2995. doi: 10.3934/dcds.2015.35.2979

[20]

Antonio Garcia. Transition tori near an elliptic-fixed point. Discrete and Continuous Dynamical Systems, 2000, 6 (2) : 381-392. doi: 10.3934/dcds.2000.6.381

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (151)
  • HTML views (101)
  • Cited by (0)

Other articles
by authors

[Back to Top]